Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 384, NWS Jacksonville, FL

October 9, 2008Bacon County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 9, 2008, 12:54 PM EDT for Bacon County, Ware County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2008, 12:54 PM EDT (16:54 UTC)
Expired
Oct 9, 2008, 1:30 PM EDT
In force
36 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Bacon County, GA, Ware County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 9, 10:57 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 9:30 AM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Oct 9, 9:30 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT THU OCT 9 2008

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

.SHORT TERM...STRONG TO SEVERE TSTMS ALREADY UNDERWAY ACROSS THE W
COUNTY WARNING AREA (CWA)...AND LOOKING AT THE WX PATTERN...IT IS
EASY TO SEE WHY. ANOMALOUS NEARLY VERTICALLY STACKED LOW OVER W
CENTRAL GA WITH 500 MB TEMPS NEAR THE CENTER OF -13 TO -14C. JET
WRAPPING JUST TO THE S OF THE LOW CENTER OF 50 TO 60 KTS WITH MOST
OF THE CWA IN THE LEFT FRONT QUADRANT OF THE JET. 18Z QN VECTOR
CONVERGENCE...A BETTER REPRESENTATION OF JET DYNAMICS TAKING INTO
ACCOUNT THE CURVED JET...STILL SHOWS CONVERGENT AREA ACROSS MOST OF
THE CWA. ADDITIONALLY...18Z NAM HAS AREA WITH HIGH UPPER DIVERGENCE
AND DIFFERENTIAL POSITIVE VORTICITY ADVECTION. 1ST FEW VIS SAT PIX
SHOW PLENTY OF BREAKS IN CLOUD COVER AHEAD OF ONGOING CONVECTION.
ADDING INSULT TO INJURY...LIGHT LOW-LEVEL FLOW MAY ALLOW FOR
MID-AFTN ATLC SEABREEZE DEVELOPMENT...AND THIS WILL AID SFC
CONVERGENCE. 2 ITEMS ACTING AGAINST SVR WX ARE FAIRLY LIGHT 850 MB
FLOW AND A 650 MB SUBSIDENCE INVERSION ASSOCIATED WITH THE DRY SLOT.
HOWEVER...MOST INGREDIENTS ARE AVAILABLE FOR AT LEAST ISOLATED SVR
STORMS.

POP ORIENTATION LOOKS GOOD IN GRIDS...BUT WILL PROBABLY BUMP POPS UP
OVERALL AT LEAST 10 MORE PERCENT. WILL UPDATE ZFP TO REMOVE MORNING
FOG AND INDICATE STRONG OR SEVERE STORMS IN THE 1ST PERIOD. HAVE
ALREADY REFRESHED THE HWO A BIT INCLUDING A REQUEST FOR SPOTTER
ACTIVATION.

&&

.AVIATION...VSBYS HAVE COME UP AS FOG HAS DISSIPATED THIS MORNING.
WILL NEED TO PIN DOWN TIMING OF TSTMS AT TAF SITES AND INTRODUCE
TEMPO GROUPS BASED ON THIS TIMING.

&&

.MARINE...SEAS HAVE BEGUN TO COME BACK DOWN IN THE OFFSHORE
WATERS...BUT WINDS ARE FCST TO INCREASE AGAIN THIS AFTN. WILL
PROBABLY DROP THE CAUTION HEADLINE BUT WILL LIKELY NEED TO BUMP UP
WIND SPEEDS A BIT.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

CARROLL/ENYEDI/WOLF/WALKER
Hazardous weather outlook, Oct 9, 11:30 AM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EDT THU OCT 9 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-100930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1130 AM EDT THU OCT 9 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORM WATCH 914 IN EFFECT UNTIL 6 PM FOR ALL OF
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...
...SOME THUNDERSTORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

AN UPPER LEVEL DISTURBANCE OVER THE REGION WILL TRIGGER SCATTERED TO
NUMEROUS THUNDERSTORMS TODAY. SEVERE STORMS ARE POSSIBLE AND WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. ISOLATED
TORNADOES ARE ALSO POSSIBLE. ANY THUNDERSTORM WILL CONTAIN DEADLY
CLOUD-TO-GROUND LIGHTNING...AND THE STRONGEST STORMS WILL PRODUCE
FREQUENT STRIKES. STORMS WILL MOVE TO THE NORTHEAST AT 30 MPH.

ACTIVITY WILL CONTINUE TO MOVE OVER THE WESTERN AND CENTRAL PORTIONS
OF THE AREA THROUGH AT LEAST EARLY AFTERNOON...THEN INTO THE EASTERN
PARTS OF THE AREA BY EARLY TO MID AFTERNOON. THUNDERSTORM ACTIVITY
MAY BE ENHANCED BY AN EAST COAST SEABREEZE DURING THE AFTERNOON.
ACTIVITY MAY PERSIST INTO THE EVENING HOURS OVER EASTERN AREAS.

THERE WILL BE AN ENHANCED THREAT OF RIP CURRENTS AT AREA BEACHES
TODAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN UNSETTLED WEATHER PATTERN OVER THE WEEKEND WILL BRING A CHANCE
OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

ONSHORE FLOW AND LINGERING SWELLS THROUGH THE PERIOD WILL KEEP AN
ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL

In the hours before

Special weather statement, Oct 9, 10:00 AM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EDT THU OCT 9 2008

GAZ132-149-150-091430-
ATKINSON-COFFEE-WARE-
1000 AM EDT THU OCT 9 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON...
NORTHWESTERN WARE AND EASTERN COFFEE COUNTIES FOR STRONG WINDS AND
SMALL HAIL VALID UNTIL 1030 AM EDT...

AT 1000 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED OVER PEARSON...MOVING NORTHEAST AT 24
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PEARSON...AXSON...DOUGLAS...WEST GREEN...NICHOLLS AND BICKLEY THROUGH
1030 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SANDRIK
Special weather statement, Oct 9, 11:13 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1113 AM EDT THU OCT 9 2008

FLZ020>022-GAZ162-091600-
COLUMBIA-ECHOLS-HAMILTON-SUWANNEE-
1113 AM EDT THU OCT 9 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
SUWANNEE...NORTHWESTERN COLUMBIA...EASTERN HAMILTON AND SOUTHEASTERN
ECHOLS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL NOON
EDT...

AT 1113 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF JASPER...MOVING
EAST AT 24 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SUWANNEE SPRINGS...JASPER...WHITE SPRINGS AND BELMONT THROUGH
NOON EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Local storm report, Oct 9, 11:47 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1147 AM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     HAIL             7 N FARGO               30.79N 82.56W
10/09/2008  M1.75 INCH       CLINCH             GA   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED NORTH OF FARGO.

1143 AM     TORNADO          7 N FARGO               30.79N 82.56W
10/09/2008                   CLINCH             GA   TRAINED SPOTTER

            TORNADO SPOTTED NORTH OF FARGO. TREES REPORTED SNAPPED.

&&

CARROLL
Special weather statement, Oct 9, 11:47 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1147 AM EDT THU OCT 9 2008

FLZ020>023-091630-
BAKER-COLUMBIA-HAMILTON-SUWANNEE-
1147 AM EDT THU OCT 9 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
SUWANNEE...NORTHWESTERN BAKER...NORTHERN COLUMBIA AND EASTERN
HAMILTON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1230 PM
EDT...

AT 1147 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF BELMONT TO 4 MILES SOUTH OF BELMONT TO 10 MILES WEST OF
WHITE SPRINGS...MOVING EAST AT 21 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND BELMONT...WHITE SPRINGS...SUWANNEE
VALLEY AND TAYLOR THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Special weather statement, Oct 9, 11:49 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1149 AM EDT THU OCT 9 2008

FLZ035-091630-
GILCHRIST-
1149 AM EDT THU OCT 9 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN GILCHRIST
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1230 PM EDT...

AT 1149 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 8 MILES WEST OF BELL...MOVING EAST AT
22 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BELL
THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Local storm report, Oct 9, 12:23 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1223 PM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HAIL             ARGYLE                  31.07N 82.65W
10/09/2008  M0.75 INCH       CLINCH             GA   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED BY SKYWARN SPOTTER IN ARGYLE.

&&

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 8:57 PM EDTSpecial Marine WarningJAX48 min
Oct 8, 9:45 PM EDTSpecial Marine WarningJAX60 min
Oct 8, 9:56 PM EDTAreal Flood AdvisoryJAXHamilton, Suwannee2 hr
Oct 8, 10:50 PM EDTSevere Thunderstorm WarningJAXSuwannee25 min
Oct 8, 11:15 PM EDTSevere Thunderstorm WarningJAXColumbia45 min
Oct 8, 11:38 PM EDTSpecial Marine WarningJAX2 hr
Oct 9, 12:42 AM EDTSpecial Marine WarningJAX93 min
Oct 9, 9:30 AM EDTSevere Thunderstorm WarningJAXHamilton45 min
Oct 9, 10:09 AM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton66 min
Oct 9, 11:08 AM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton67 min
Oct 9, 11:59 AM EDTSevere Thunderstorm WarningJAXAlachua, Columbia, Gilchrist, Suwannee61 min
Oct 9, 12:18 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee57 min
Oct 9, 12:53 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Columbia, Gilchrist, Suwannee, Union46 min
Oct 9, 1:37 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Columbia, Gilchrist, Union53 min
Oct 9, 1:59 PM EDTTornado WarningJAXAlachua, Bradford, Union46 min
Oct 9, 2:18 PM EDTSpecial Marine WarningJAX57 min
Oct 9, 2:31 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Marion, Putnam59 min
Oct 9, 2:36 PM EDTAreal Flood AdvisoryJAXAlachua, Gilchrist84 min
Oct 9, 2:48 PM EDTTornado WarningJAXAlachua, Putnam42 min
Oct 9, 2:53 PM EDTAreal Flood AdvisoryJAXBradford, Clay, Putnam82 min
Oct 9, 3:17 PM EDTSpecial Marine WarningJAX88 min
Oct 9, 3:24 PM EDTSevere Thunderstorm WarningJAXClay, Marion, Putnam, Saint Johns66 min
Oct 9, 3:35 PM EDTSpecial Marine WarningJAX115 min
Oct 9, 3:41 PM EDTAreal Flood AdvisoryJAXMarion64 min
Oct 9, 4:03 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam57 min
Oct 9, 4:22 PM EDTSevere Thunderstorm WarningJAXSaint Johns38 min
Oct 9, 4:34 PM EDTAreal Flood AdvisoryJAXFlagler, Marion, Putnam, Saint Johns116 min
Oct 9, 5:00 PM EDTSevere Thunderstorm WarningJAXFlagler30 min
Oct 9, 5:27 PM EDTSpecial Marine WarningJAX118 min
Oct 9, 8:51 AM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch39 min
Oct 9, 9:15 AM EDTSevere Thunderstorm WarningJAXAppling42 min
Oct 9, 9:49 AM EDTSevere Thunderstorm WarningJAXAppling, Wayne41 min
Oct 9, 10:41 AM EDTSevere Thunderstorm WarningJAXAtkinson, Bacon, Coffee, Ware34 min
Oct 9, 10:59 AM EDTSevere Thunderstorm WarningJAXAtkinson21 min
Oct 9, 11:19 AM EDTTornado WarningJAXClinch, Echols, Ware26 min
Oct 9, 11:44 AM EDTTornado WarningJAXCharlton, Clinch, Ware31 min
Oct 9, 12:02 PM EDTSevere Thunderstorm WarningJAXClinch, Pierce, Ware28 min
Oct 9, 12:16 PM EDTSevere Thunderstorm WarningJAXAtkinson, Bacon, Clinch, Pierce, Ware44 min
Oct 9, 12:18 PM EDTSevere Thunderstorm WarningJAXCharlton27 min
Oct 9, 12:48 PM EDTSevere Thunderstorm WarningJAXCharlton17 min
Oct 9, 1:24 PM EDTSevere Thunderstorm WarningJAXAppling, Jeff Davis25 min
Oct 9, 1:51 PM EDTSevere Thunderstorm WarningJAXCoffee, Jeff Davis21 min
Oct 9, 2:05 PM EDTSevere Thunderstorm WarningJAXCamden25 min
Oct 9, 3:07 PM EDTAreal Flood AdvisoryJAXBrantley, Camden, Glynn, Wayne113 min
Oct 9, 6:59 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Glynn46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.